Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 36, NWS Tallahassee, FL

March 9, 2025Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 9, 2025, 10:39 AM EDT for Gadsden County, Leon County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2025, 10:39 AM EDT (14:39 UTC)
Expired
Mar 9, 2025, 11:08 AM EDT
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:52 AM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 9, 6:52 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
652 AM EDT Sun Mar 9 2025

...New AVIATION...

.NEAR TERM...
(Today and tomorrow)
Issued at 135 AM EST Sun Mar 9 2025

A surface low gliding along the Gulf Coast will continue to bring
showers and thunderstorms across the region today. The impacts of
these storms will be determined by where the warm front settles.
Heavy rain and training storms will be a concern for the entire CWA.
North of the front can expect an elevated hail threat. The boundary
looks like it will settle just north of the FL/GA line, and along I-
10 into the western Panhandle. Surface based CAPE and shear is more
present south of the warm front, which would be conducive for
isolated damaging wind gusts and a brief tornado or two. The mid-
level lapse rates are steep enough (around 6-7C/km) for storms to
produce hail, up to quarter size, for the entire CWA to be included
in a Marginal (level 1 of 5) risk for severe storms. Our Florida
counties (south of the warm front) are at risk for brief tornadoes
and isolated damaging wind gusts. Due to the heavy rain threat, the
WPC has highlighted the Florida Big Bend in a Slight (level 2 of 4)
Risk for Excessive Rainfall. The eastern FL Panhandle, SE Alabama,
and SW Georgia are in a Marginal (level 1 of 4) risk. We're
expecting a widespread 1-3 inches, with higher amounts of 3-4" along
I-10 to the I-75 corridor. There is also a reasonable worst-case
scenario from our ECAMs showing isolated locations receiving greater
than 6" of rain through tomorrow. Because of the forecast rain
totals, a Flood Watch is in effect through 2am ET/ 1am CT late
tonight.

During the overnight hours into Monday morning, the surface Low and
associated cold front will slide east, shifting our winds
northerly/northwesterly. This will start drying us out, however we
can still expect rain showers through the morning. Later in the
morning, the upper level low will swing through the CWA, shifting
our upper level winds to the northwest. Once this passes, the rain
will finally move out of the region with drier air filtering in.

Temperatures for today will be in the low 70s for areas south of the
warm front (Florida counties) this afternoon, and in the low to mid
60s for areas north of the warm front (SE Alabama and SW Georgia).
Tonight, temperatures will generally be in the low to mid 50s, with
warmer temps to the south. The cold front associated with the
surface low will come through on Monday morning, keeping afternoon
temperatures cool in the low to mid 60s.

&&

.SHORT TERM...
(Monday night through Tuesday night)
Issued at 135 AM EST Sun Mar 9 2025

Rain will come to an end early Monday night with clouds decreasing
as well as the upper low moves further east. In its wake, surface
high pressure moves across the northern Gulf while weak shortwave
ridging builds over the southeast US. Initial northwest surface
winds Monday night will turn more westerly Tuesday and Tuesday
night allowing temperatures to warm up over Monday's highs.
Tuesday morning will start chilly through with readings in the low
to mid 40s. Highs Tuesday will be 10-15 degrees warmer than Monday
temperatures topping out in the low to mid 70s with sunshine
plentiful.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 135 AM EST Sun Mar 9 2025

Surface high pressure will glide across the peninsula Wednesday
into Thursday as mid level flow quickly turns southwesterly in
response to a weakening shortwave trough moving out of the
southern Plains. As this feature arrives over the Mid-South
Thursday morning, there is little surface reflection and the
ascent is fairly weak. The better chances for rainfall will reside
west of the region Wednesday night and Thursday and have kept low
end chance rain an an isolated thunderstorm but not expecting much
from this system at this time. That feature scoots by Thursday
night as a rather potent low pressure area emerges into the
northern Plains Friday. A rather large warm sector sets up well
west of us through the southern Plains and Mid-South with Friday
remaining dry. As the associated cold front reaches the southeast
US Saturday, rain chances will increase from west to east through
the day Saturday. Way to early to discuss specifics but a severe
risk could evolve next weekend depending on how the system takes
shape late next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 651 AM EDT Sun Mar 9 2025

Scattered showers and thunderstorms will overspread the region
today through tonight. Expect IFR/LIFR cigs through the day with
light winds from the east for our AL and GA terminals, and from
the south for our FL terminals. Winds will clock around to become
westerly during the overnight hours leading up to 12z tomorrow
morning. Vsbys will be low today due to heavy rain and patchy fog
this morning. Some storms this afternoon may be strong to severe
with gusty winds, brief tornadoes, and hail.

&&

.MARINE...
Issued at 135 AM EST Sun Mar 9 2025

An area of low pressure will move along the Gulf Coast before
exiting to our east Monday. Showers and thunderstorms are
overspreading the marine area currently and will continue through
Sunday night. Some strong storms with gusty winds, hail, and
waterspouts are possible. Southerly winds will increase ahead of
the low later today. As the low passes by, the pressure gradient
will tighten, and winds will become more westerly and increase to
at least advisory level. Gale-force gusts are likely on Monday.
Seas will also build to 6 to 10 feet in response to the increasing
winds. Northwesterly winds subside Monday night into Tuesday
before becoming southerly Wednesday.

&&

.FIRE WEATHER...
Issued at 135 AM EST Sun Mar 9 2025

Low fire weather concerns for the rest of the weekend into the
start of the work week. Patchy fog is expected this morning ahead
of the rain, and may linger after the rain starts. Wetting rains
are expected today through Monday. There may be gusty winds
associated with the stronger storms, as well as lightning. After
this system moves out, non-convective winds will increase on
Monday with NNW transport winds reaching 25 mph in the afternoon.
Dispersions Monday afternoon will also be elevated, however the
recently wet soils and relative humidity values around 60% should
keep the fire danger at a minimum. Tuesday will be drier with
humidities in the low 30s and upper 20s%, however the dispersion
index will be fairer and the winds will be light.

&&

.HYDROLOGY...
Issued at 135 AM EST Sun Mar 9 2025

Locally heavy rainfall and training convection is possible near
the warm front through tonight. Most likely rainfall totals will
be around 2-4" near the warm front, which will be close to the
Florida-Georgia state line, though reasonable worst case rainfall
would be around 5-6" in spots. This could result in some localized
flash flooding, especially in urban and poor drainage areas.
Flash flood guidance is around 2.5 to 3.5 inches in 1 hour or 3 to
4 inches within 3 hours. Flood watch remains in tact essentially
across the southern half of the CWA and WPC has upgraded to a
slight risk (level 2 of 4) for excessive rainfall today and
tonight across the flood watch area.

This much rain could also cause some rises on area rivers. Current
forecasts call for the Withlacoochee River at Skipper Bridge to
rise into minor flood state mid-week with the Ochlockonee and
Aucilla basins rising to action stage. The ensemble guidance from
the GEFS show around a 30-40% chance of the Ochlockonee at
Thomasville reaching minor flood by early to mid next week. This
is still highly dependent on where the heaviest rainfall axis
ultimately sets up.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   70  57  66  46 /  80  80  20   0
Panama City   72  55  65  49 /  70  60  10   0
Dothan        65  51  62  43 /  70  70  20   0
Albany        61  49  59  42 /  80  80  40  10
Valdosta      67  55  67  46 /  90  90  30  10
Cross City    74  60  69  46 /  60  80  40   0
Apalachicola  71  58  65  50 /  70  70  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late tonight for FLZ007>019-026>029-108-112-
     114-115-118-127-128.

     High Rip Current Risk through Monday evening for FLZ108-112-114-
     115.

GA...Flood Watch through late tonight for GAZ143>148-155>161.

AL...None.
GM...Small Craft Advisory from 2 AM to 8 PM EDT Monday for GMZ730-755-
     765-775.

     Gale Watch from late tonight through Monday evening for GMZ750-
     752-770-772.

&&

NEAR TERM...Montgomery
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...Montgomery
MARINE...Scholl
FIRE WEATHER...Montgomery
HYDROLOGY...Young

In the hours before

Special weather statement, Mar 9, 4:44 AM EDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
444 AM EDT Sun Mar 9 2025

FLZ015-115-127-090915-
Inland Franklin FL-Coastal Wakulla FL-Coastal Franklin FL-
444 AM EDT Sun Mar 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL WAKULLA AND
NORTHEASTERN FRANKLIN COUNTIES THROUGH 515 AM EDT...

At 443 AM EDT, Doppler radar was tracking a strong thunderstorm near
Carrabelle, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carrabelle Beach, Alligator Point, Carrabelle, Saint Teresa, Turkey
Point, Bald Point, Royal Bluff, Panacea-Wakulla Airport, Mcintyre,
Yent Place, Lanark Village, and St George Island St Pk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2971 8478 2991 8483 3004 8440 2990 8426
      2985 8429 2981 8449 2980 8450 2977 8452
TIME...MOT...LOC 0843Z 249DEG 28KT 2983 8472

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Mar 9, 8:31 AM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
831 AM EDT Sun Mar 9 2025

FLZ019-091245-
Madison FL-
831 AM EDT Sun Mar 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MADISON COUNTY
THROUGH 845 AM EDT...

At 831 AM EDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving east at 50 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Cherry Lake, Madison, Hanson, Pinetta, and Lee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3043 8345 3061 8344 3062 8327 3059 8326
      3055 8326 3052 8324 3047 8324 3046 8322
      3042 8322 3041 8321 3041 8319 3039 8317
TIME...MOT...LOC 1231Z 275DEG 45KT 3052 8336

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

73-YOUNG
Special weather statement, Mar 9, 10:32 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1032 AM EDT Sun Mar 9 2025

FLZ016-017-026-091515-
Liberty FL-Gadsden FL-Leon FL-
1032 AM EDT Sun Mar 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GADSDEN...EAST
CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES THROUGH 1115 AM EDT...

At 1032 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Quincy, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Bradford, Tallahassee State College, Leon Sinks, Gaither
Community Center, Tallahassee Memorial Hosp, Walker Ford Community
Center, Florida State University, South City, Eight Mile Pond,
Griffin Heights, Bloxham, Tallahassee Regional A/P, Midway, Governors
Square Mall, Midtown, Apalachee Ridge Estates, Lake Talquin, Levy
Park, Indian Head Acres, and Maclay State Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3035 8476 3053 8476 3056 8416 3029 8416
TIME...MOT...LOC 1432Z 271DEG 31KT 3044 8465

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

73-YOUNG

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:24 PM ESTFlood WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more30 hr
Mar 9, 1:25 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton42 hr
Mar 9, 1:26 AM ESTSmall Craft AdvisoryTAE51 hr
Mar 9, 4:12 AM EDTSpecial Weather StatementTAEFranklin33 min
Mar 9, 4:44 AM EDTSpecial Weather StatementTAEWakulla31 min
Mar 9, 4:47 AM EDTSpecial Marine WarningTAE43 min
Mar 9, 5:13 AM EDTSpecial Marine WarningTAE92 min
Mar 9, 7:11 AM EDTSpecial Marine WarningTAE51 min
Mar 9, 8:31 AM EDTSpecial Weather StatementTAEMadison14 min
Mar 9, 10:04 AM EDTAreal Flood AdvisoryTAECalhoun, Gadsden, Liberty3 hr
Mar 9, 10:32 AM EDTSpecial Weather StatementTAELeon43 min
Mar 9, 10:36 AM EDTMarine Dense Fog AdvisoryTAE10 hr
Mar 9, 10:38 AM EDTDense Fog AdvisoryTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 1 more3 hr
Mar 9, 10:43 AM EDTAreal Flood AdvisoryTAELeon4 hr
Mar 9, 1:46 PM EDTSpecial Marine WarningTAE89 min
Mar 9, 2:30 PM EDTSpecial Weather StatementTAEBay45 min
Mar 9, 3:05 PM EDTSpecial Marine WarningTAE85 min
Mar 9, 3:20 PM EDTSevere Thunderstorm Warning Considerable damage threatTAEWalton43 min
Mar 9, 3:52 PM EDTAreal Flood AdvisoryTAEGadsden, Leon, Liberty, Wakulla3 hr
Mar 9, 4:08 PM EDTSpecial Marine WarningTAE97 min
Mar 9, 4:15 PM EDTSpecial Weather StatementTAEGadsden30 min
Mar 9, 4:31 PM EDTSpecial Weather StatementTAELeon29 min
Mar 9, 4:59 PM EDTAreal Flood AdvisoryTAEJefferson, Madison, Taylor2 hr
Mar 9, 5:38 PM EDTSpecial Marine WarningTAE97 min
Mar 9, 6:14 PM EDTFlash Flood WarningTAEGadsden, Leon, Liberty, Wakulla3 hr
Mar 9, 6:52 PM EDTAreal Flood AdvisoryTAEGadsden, Leon, Liberty113 min
Mar 9, 7:11 PM EDTSpecial Marine WarningTAE94 min
Mar 9, 7:20 PM EDTFlash Flood WarningTAEJefferson, Madison, Taylor115 min
Mar 9, 2:56 PM EDTSpecial Weather StatementTAEGrady34 min
Mar 9, 4:12 PM EDTSpecial Weather StatementTAEBrooks48 min
Mar 9, 4:22 PM EDTSpecial Weather StatementTAEQuitman53 min
Mar 9, 6:16 PM EDTSpecial Weather StatementTAEDougherty, Turner, Worth44 min
Mar 9, 6:27 PM EDTSpecial Weather StatementTAEEarly, Miller48 min
Mar 9, 7:26 PM EDTSpecial Weather StatementTAELee49 min
Mar 9, 7:56 PM EDTSpecial Weather StatementTAEQuitman34 min
Mar 9, 7:24 PM EDTSpecial Weather StatementTAEDale, Henry36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.